MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGT4520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the gore tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is intended for endovascular repair of all lesions of the descending thoracic aorta.Also, the ifu states, complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to aortic rupture, endoleak and reoperation.
 
Event or Problem Description
On (b)(6) 2013, the patient underwent treatment of a thoracic aortic aneurysm located in the aortic arch using a gore tag® thoracic endoprosthesis (tgt4520/10762704).During the same procedure, the thoracic arch branch vessels were bypassed and a stent graft was implanted into one of the branch vessels (¿chimney technique¿).In (b)(6) 2018, a follow-up computed tomography scan showed there was no endoleak or aneurysm enlargement.It was reported that on (b)(6) 2019, the thoracic aortic aneurysm was ruptured.The patient was transferred to the hospital and underwent an emergent re-intervention in order to treat the rupture.During the re-intervention, an intra-operative angiography showed a suspected type iii endoleak.The physician thought that it was a fabric type iii endoleak.A conformable gore tag® thoracic endoprosthesis (tgu454520j) was implanted to treat the endoleak.The endoleak was resolved.The patient tolerated the procedure.The physician reported that the endoleak was not originating from the chimney device in the branch vessel.A friction between the fabric and the stent might have contributed to the fabric type iii endoleak.
 
Additional Manufacturer Narrative
Several time-points images were submitted to gore for evaluation.Endoleaks cannot be evaluated on non-contrast studies.Post-implantation cta on (b)(6) 2019 appears to show contrast pooling in the aneurysmal sac outside the implanted device.Angiogram images on (b)(6) 2019 appear to show contrast outside the implanted device with a ¿blushing¿ effect.There appears to be 2 devices implanted by the end of the angiogram study on (b)(6) 2019.Although actual deployment of a second device is not included with submitted angio imaging.Comparison axial images of on (b)(6) 2019 cta and on (b)(6) 2019 cta appear to show: contrast pooling in the aneurysm sac on (b)(6) 2019 images.There appears to be 2 devices implanted on (b)(6) 2019 images.There appears to be resolution of the endoleak on (b)(6) 2019 time point.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8529350
Report Number2017233-2019-00263
Device Sequence Number2516125
Product Code MIH
UDI-Device Identifier00733132613748
UDI-Public00733132613748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Catalogue NumberTGT4520
Device Lot Number10762704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR